MAUDE Adverse Event Report: DEPUY SPINE INC 6.35 NAV DRIVER - SHAFT T27; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC 6.35 NAV DRIVER - SHAFT T27; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 301019006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on june 21, 2024, upon inserting the 10x90 screw, the t27 driver broke due to the high bone quality of the patient.Multiple drivers broke including the majority of the t27 driver inventory and the t27 driver bit as well trying to back the screw out so that it could tap and then attempt to implant the screw once again.Surgeon was unable to remove the screw and had to utilize a metal cutting burr to cut the head off the screw and burr the screw down leaving the majority of the screw shank in the patient.Surgeon was able to utilize the navigation instruments and get another screw in to provide an anchor on that side, and the surgery was successful.Surgeon stated there was no clinical significance of the screw being left in the patient, and that there should be no change in the patient's projected outcome.This report is for a 6.35 nav driver - shaft t27.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported the revision surgery occurred due to broken rod at the site of a failed tlif from years ago.There was added length to case, but no patient damage or adverse outcome.Unknown about of time for surgical delay.Pc-(b)(4) are related to each other.(b)(4) created to capture the revision surgery.(b)(4) created to capture the intra op event.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: a1 b5 h3, h4, h6 photo investigation the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the 6.35 nav driver - shaft t27 was found broken from the tip.Broken fragments is not visible on provided evidence.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the 6.35 nav driver - shaft t27 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.35 NAV DRIVER - SHAFT T27
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19766627
Report Number1526439-2024-01854
Device Sequence Number8513484
Product Code OLO
UDI-Device Identifier10705034561455
UDI-Public(01)10705034561455
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K200791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301019006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPER T27 ILIAC SCREW 10X90,TI.
Patient SexUnknown